MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE EXCLUDERAAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE EXCLUDERAAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number PLA360400
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Codes Aneurysm (1708); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/21/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the manufacturing records for the device verified the lot met all pre-release specifications.The device remains implanted and is not available for analysis.This code is used to describe an endoleak.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and / or require intervention include, but are not limited to endoleak , aneurysm enlargement, aneurysm rupture, bleeding and hypotension.Users are made aware of the risks associated with type ii endoleaks in the ifu and are instructed to consider the risks and benefits discussed in the ifu for each patient before using the devices.Please note that the date of event will be used as (b)(6) 2020.The date when an aneurysm enlargement and a combination of a type ii or type iii endoleak were determined.
 
Event or Problem Description
On (b)(6) 2016, this patient underwent an endovascular repair of a previous treatment for a type i endoleak (manufacturer unknown).The patient was implanted with a gore excluder aaa endoprosthesis aortic extender component.Reportedly, pre-treatment ultrasound showed that the maximum diameter of the aortic aneurysm/lesion was 134mm.On (b)(6) 2016, a persistent type i endoleak was identified.No treatment has been reported to gore.Reportedly, from (b)(6) 2016, the aneurysm decreased in size from 157mm to 154.7mm.On (b)(6) 2019, it was confirmed a persistent type i endoleak.There was no aneurysm enlargement and no reintervention reported.(this information was captured in the event# (b)(4) in psts).Reportedly, the follow-up on (b)(6) 2020, showed that the maximum diameter of the aortic aneurysm/lesion was 215mm.Reportedly, there was no type i endoleak noticed.According to the physician, the patient had a combination of a type ii or type iii endoleak.Reportedly, the aneurysm enlargement was not attributed to the type i found on (b)(6) 2016.It was reported that on an unknown date between july 21, 2016 and february 9, 2021, the patient had an additional procedure.On (b)(6) 2021, the abdominal aortic aneurysm rupture was reported, and the patient underwent post endovascular aortic repair.It was reported that the patient lost some blood (unknown amount) and required transfusion.The same date, the patient experienced hypotension.According to the information provided, hypotension was possibly secondary to hypovolemic shock (acute blood loss) associated with the abdominal aortic aneurysm rupture.The patient was monitoring, and the medication treatment was performed.Reportedly, the patient was discharged to rehab.No further adverse events have been reported.
 
Additional Manufacturer Narrative
Additional information: several attempts were made to get the additional information/clarifications from the physician/site, however, the information was not provided.
 
Event or Problem Description
On (b)(6) 2016, this patient underwent an endovascular repair of a previous treatment for a type i endoleak (manufacturer unknown).The patient was implanted with a gore excluder aaa endoprosthesis aortic extender component.Reportedly, pre-treatment ultrasound showed that the maximum diameter of the aortic aneurysm/lesion was 134mm.On (b)(6) 2016, a persistent type i endoleak was identified.No treatment has been reported to gore.Reportedly, from (b)(6) 2016, the aneurysm decreased in size from 157mm to 154.7mm.On (b)(6) 2019, it was confirmed a persistent type i endoleak.There was no aneurysm enlargement and no reintervention reported.(this information was already reported to fda).Reportedly, dr.(b)(6) confirmed that the patient had only one treatment for a type i endoleak in 2016.As the op-notes are not available, and the information provided informed that a persistent type i endoleak identified on(b)(6) 2016, was monitored by the physician- the only known type i endoleak treatment was performed during the initial procedure on (b)(6) 2016.Reportedly, the follow-up on (b)(6) 2020, showed that the maximum diameter of the aortic aneurysm/lesion was 215mm.Reportedly, there was no type i endoleak noticed.According to the physician, the patient had a combination of a type ii or type iii endoleak.Reportedly, the aneurysm enlargement was not attributed to the type i found on (b)(6) 2016.According to the physician the aneurysm enlargement was likely due to the type ii endoleak.It was reported that on an unknown date between (b)(6) 2021, the patient had an additional procedure.Several attempts were made to get the additional information from the physician/site, however, the information was not provided.It was reported that between (b)(6) 2020 and (b)(6) 2021 there were no follow up visits.On (b)(6) 2021, the abdominal aortic aneurysm rupture due to the type iii endoleak was reported, and the patient underwent post endovascular aortic repair.It was reported that the patient lost some blood (unknown amount) and required transfusion.The same date, the patient experienced hypotension.According to the information provided, hypotension was possibly secondary to hypovolemic shock (acute blood loss) associated with the abdominal aortic aneurysm rupture.The patient was monitoring, and the medication treatment was performed.Reportedly, the patient was discharged to rehab.No further adverse events have been reported.

Brand Name
GORE EXCLUDERAAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key11546482
Report Number2953161-2021-01054
Device Sequence Number3790563
Product Code MIH
UDI-Device Identifier00733132618439
UDI-Public00733132618439
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date02/28/2018
Device Model NumberPLA360400
Device Catalogue NumberPLA360400
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/27/2021
Supplement Date Received by Manufacturer03/24/2021
Initial Report FDA Received Date03/22/2021
Supplement Report FDA Received Date04/14/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age81 YR
Patient Weight73